MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC EndoWrist; FENESTRATED BIPOLAR FORCEPS
Model Number 471205-19
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted pelvic exenteration surgical procedure, the fenestrated bipolar forceps instrument did not respond to the surgeon's commands and became stuck inside the patient's cavity.The customer was unable to remove it with the safety key.The customer utilized all skills to attempt removal but had to remove the trocar along with the forceps, making it necessary to open a new instrument set to complete the surgery.Intuitive surgical, inc.(isi) performed follow-up and obtained the following additional information regarding the reported event: the instrument would not move, and a nurse was brought in to do everything possible to free the instrument.The surgeon confirmed the patient suffered no harm.At the time of this report, the reason for the use of the instrument release kit (irk) has not yet been determined.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) has not received the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.

Brand Name
EndoWrist
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50936287
Report Number2955842-2026-39691
Device Sequence Number16139714
Product Code NAY
UDI-Device Identifier00886874119808
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K214095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number471205-19
Device Catalogue Number471205
Device Lot NumberK16251019 0131
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/04/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown